Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have hypothyroidism. Low BP after taking Effortil. Is there anything else to do other than rest until I feel better?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11697 Questions
my wife, aged 52, with hypothiroid taking medicine regularly has low blood pressure. IT started a couple of days ago and she took an effortil pill, 5mg. but today she has 86 --52 and of course can barley move. She has taken 10mg of effortil (etilefrine) but woud like to know whether there is anything else she can do other than rest and wait until she feels better and then ?? What is the next best thing for her to do until we can get back home by tomorrow.
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
A low blood pressure without any identifiable cause like bleeding or medicines usually does not need a treatment. Since your wife is feeling an extreme weakness, she can an be treated with changes in diet such as increasing water and salt intake, increasing intake of caffeinated beverages (because caffeine constricts blood vessels), using compression stockings to compress the leg veins and reduce the pooling of blood in the leg veins.
Taking Ibuprofen (Motrin) can also help in rise of her blood pressure.
These minor changes will help in reducing her discomfort and will help in elevation of her blood pressure.
In case the problem is persistent then a thorough clinical examination and blood investigations are needed to find out the cause of hypotension which can then be treated accordingly.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor